Alert archive / Montana / Red Flag Warnings in 2013
Red Flag Warning 7, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 19, 2013, 3:19 AM MDT for 10 counties in Montana. It took effect at Aug 19, 2013, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2013, 3:19 AM MDT (09:19 UTC)
- In effect from
- Aug 19, 2013, 2:00 PM MDT
- Expired
- Aug 19, 2013, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Lewis and Clark County, MT, Madison County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 122 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3458 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WWUS85 KMSO 190919 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 319 AM MDT MON AUG 19 2013 MTZ110-111-192100- /O.NEW.KMSO.FW.W.0007.130819T2000Z-130820T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 319 AM MDT MON AUG 19 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * WINDS: WEST 15-20 MPH WITH GUSTS TO 30 MPH. * MINIMUM HUMIDITIES: 8 TO 13 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ108-192100- /O.NEW.KMSO.FW.W.0007.130819T2000Z-130820T0300Z/ EAST LOLO- 319 AM MDT MON AUG 19 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE EAST LOLO... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * WINDS: WEST 15-20 MPH WITH GUSTS TO 30 MPH. * MINIMUM HUMIDITIES: 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$
2 follow-up statements
027 WWUS85 KMSO 191347 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 747 AM MDT MON AUG 19 2013 MTZ109-200300- /O.EXA.KMSO.FW.W.0007.130819T2000Z-130820T0300Z/ BITTERROOT- 747 AM MDT MON AUG 19 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE BITTERROOT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * WINDS: WEST 15-20 MPH WITH GUSTS TO 30 MPH. * MINIMUM HUMIDITIES: 10 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS INTENDED TO ALERT LAND MANAGERS TO EXPECTED WEATHER CONDITIONS THAT ALONG WITH SUFFICIENTLY DRY FUELS...WILL SIGNIFICANTLY INCREASE FIRE DANGER. && $$ MTZ110-111-200300- /O.CON.KMSO.FW.W.0007.130819T2000Z-130820T0300Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 747 AM MDT MON AUG 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * WINDS: WEST 15-20 MPH WITH GUSTS TO 30 MPH. * MINIMUM HUMIDITIES: 8 TO 13 PERCENT. && $$ MTZ108-200300- /O.CON.KMSO.FW.W.0007.130819T2000Z-130820T0300Z/ EAST LOLO- 747 AM MDT MON AUG 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE EAST LOLO... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * WINDS: WEST 15-20 MPH WITH GUSTS TO 30 MPH. * MINIMUM HUMIDITIES: 10 TO 15 PERCENT. && $$
138 WWUS85 KMSO 200252 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 852 PM MDT MON AUG 19 2013 MTZ108>111-200400- /O.EXP.KMSO.FW.W.0007.000000T0000Z-130820T0300Z/ EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 852 PM MDT MON AUG 19 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE EAST LOLO... BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. * OVERALL...WINDS ARE BEGINNING TO DIMINISH AND RELATIVE HUMIDITIES ARE STARTING TO RECOVER FOR MOST AREA. RIDGETOP LOCATIONS WILL LIKELY BE MUCH SLOWER TO IMPROVE UNTIL WELL AFTER NIGHTFALL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 18, 2:06 PM MDT, 13 hours 13 minutes earlier.
Area forecast discussion, Aug 18, 2:06 PM MDT, 13 hours 13 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
206 PM MDT Sun Aug 18 2013
.DISCUSSION...Drier, more stable air continues to pass through the
region today under westerly flow aloft. Winds have already
increased this afternoon and will linger into the evening.
North central Idaho and western Montana will remain under a fairly
dry and warm flow for Monday and Tuesday. High temperatures will
hold at around 5 degree above average (near 90 in most locations).
Any chances for showers will be very slim for the next two days, and
will be limited to far northern Montana and southern Lemhi county Idaho.
Southwesterly flow will bring increased moisture into the region, so
shower and thunderstorm chances will increase from Wednesday through
Friday. Best chances for storm development will begin in Lemhi County
Idaho and across Silver Bow, Deer Lodge, and Granite counties in Montana,
but the rest of the region will have precip chances by Friday.
&&
.AVIATION...Fair weather cumulus will form through the afternoon
under a stable westerly flow aloft. Winds around 20 kts have already
been observed by surface observations and these winds will continue
into the evening. Fires around the region are not producing as much
smoke as previous days...however smoke plumes, moving due east,
are showing up on current visible satellite imagery and may present
an impact to aviators.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...RED FLAG WARNING until 8 PM MDT /7 PM PDT/ this evening Eastern
Lemhi County...Southern Clearwater Mountains...Western
Lemhi County.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaNearby
Red Flag Warnings in Montana, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.